MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 08N53-002
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that their alinity m sti controls failed for positive control non reactive.Abbott has identified an increase of incidences regarding positive control nonreactives while using the alinity m hr hpv amp kit and alinity m sti amp kit.Invalidated positive assay controls can be traced to iron leaching into the alinity m lysis solution from the lysis transfer pump in the alinity m system.There is a potential for non-reactive positive controls to occur while using alinity m hr hpv and alinity m sti amp kits.Metal leaching in the lysis buffer can lead to invalidated hpv and sti positive assay controls.The invalidated patient samples will need to be reprocessed, resulting in a possible delay in result reporting.It has been determined that there is no impact to results generated if valid controls are obtained.No other alinity m assays are impacted.A decision was made to issue a customer letter to notify customers of the reported issue.This field action, fa-am-sep2024-300 was issued on september 12, 2024.Field action was reported per 21cfr806 to us fda via 3005248192-09/12/24-003-c on september 17, 2024.
 
Additional Manufacturer Narrative
Internal studies concluded that the source of cycle number delay can be traced to metal leaching into the lysis solution from the lysis transfer pump in the alinity m system.Impact on product functionality: based on the data summarized in 616-risk, a potential hazard of delay of results was identified for the scenario in which metal leaching in the lysis buffer can lead to invalidated hpv and sti positive assay controls.Without valid controls, the customer will experience a delay in obtaining valid sample results until the troubleshooting is performed to remove the leached metal in the lysis buffer on the instrument.Conclusion: based on the data, the potential hazard associated with this issue is delay in results for the hr hpv and sti assays.There is no potential for incorrect results for the hpv or sti assays.A decision was made to issue a customer letter to notify customers of the reported issue.This field action, fa-am-sep2024-300 was issued on september 12, 2024.Additionally, this action was reported per 21 cfr806 to fda on september 17, 2024 and is recommended to be reported as an fsca (field safety corrective action).For the alinity m hpv assay, complaints associated with metal leaching causing invalidated hpv positive assay controls may be associated with an unacceptable delay in results, which is associated with a minimal severity.For the alinity m sti assay, complaints associated with meal leaching causing invalidated sti positive assay controls, may be associated with an unacceptable delay in results, which is associated with a major severity.See section h10 and list below for complete list of additional mdrs associated with fa-am-sep2024-300: 3005248192-2024-00169 3005248192-2024-00172 3005248192-2024-00173 3005248192-2024-00175, 3005248192-2024-00176, 3005248192-2024-00177, 3005248192-2024-00178, 3005248192-2024-00186, 3005248192-2024-00200, 3005248192-2024-00221, 3005248192-2024-00230, 3005248192-2025-00039, 3005248192-2025-00040, 3005248192-2025-00041, 3005248192-2025-00062, 3005248192-2025-00063, 3005248192-2025-00133, 3005248192-2025-00135, 3005248192-2025-00136, 3005248192-2025-00137, 3005248192-2025-00138, 3005248192-2025-00156, 3005248192-2025-00210, 3005248192-2025-00211, 3005248192-2025-00212, 3005248192-2025-00215, 3005248192-2025-00239, 3005248192-2025-00258, 3005248192-2025-00325, 3005248192-2025-00338, 3005248192-2025-00491, 3005248192-2026-00001, 3005248192-2026-00002, 3005248192-2026-00014, 3005248192-2026-00015, 3005248192-2026-00020.

Brand Name
ALINITY M SYSTEM
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key24847867
Report Number3005248192-2026-00038
Device Sequence Number18379380
Product Code OOI
UDI-Device Identifier00884999048034
UDI-Public(01)00884999048034(11)191211(240)08N53-002
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08N53-002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005248192-09/12/24-003-
Patient Sequence Number1
Patient SexUnknown